Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 28, 2007, 3:46 PM HST for Hawaii County, Honolulu County, Kauai County, Hawaii. It took effect at Jan 28, 2007, 4:00 PM HST. It was in force for 68 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 28, 2007, 3:46 PM HST (01:46 UTC)
- In effect from
- Jan 28, 2007, 4:00 PM HST
- Expired
- Jan 31, 2007, 12:02 PM HST
- In force
- 68 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kauai County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 10:00 AM HST | NON-TSTM WND DMG | Kailua, HI | HAWAIIAN ELECTRIC REPORTS SEVERAL WIND RELATED POWER OUTAGES ACROSS WINDWARD OAHU FROM KAILUA THROUGH KALAMA VALLEY. |
| Jan 29, 3:40 PM HST | NON-TSTM WND DMG | Pahoa, HI | HAWAIIAN BEACHES - KAHAKAI BLVD. AND AKULE ST...TREES DOWN...NO POWER. |
| Jan 30, 5:00 PM HST | WILDFIRE | Waikoloa Village, HI | CIVIL DEFENSE REPORTS ROAD CLOSURES ALONG PORTIONS OF HWY 190...SADDLE ROAD AND WAIKOLOA RD |
| Jan 31, 6:00 AM HST | NON-TSTM WND DMG | Waimanalo, HI | POWER POLE AND TREES DOWN NEAR THE POLO FIELD FORCING THE CLOSURE OF KALANIANAOLE HWY |
| Jan 31, 12:00 PM HST | NON-TSTM WND DMG | Kailua, HI | HFD REPORTS NEARLY THIRTY CALLS CONCERNING ROOF DAMAGE...DOWNED POWERLINES AND TREES ACROSS WINDWARD OAHU FROM WAIMANALO TO KAILUA TO KANEOHE. MEASURED GUSTS OF 60 TO 65 MPH IN THE AREA. |
| Jan 31, 12:00 PM HST | NON-TSTM WND DMG | Waialua, HI | HFD REPORTS ABOUT A DOZEN CALLS CONCERNING ROOF DAMAGE DOWNED TREES AND POWERLINES ACROSS PARTS OF THE NORTH SHORE FROM WAIALUA TO HALEIWA AND SUNSET BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 290146 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 PM HST SUN JAN 28 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE LARGEST SWELLS ARE EXPECTED TO ARRIVE MONDAY NIGHT AND TUESDAY AND MAY BE LARGE ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING SITUATION. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-291500- /O.UPG.PHFO.SU.Y.0007.000000T0000Z-070129T1400Z/ /O.NEW.PHFO.SU.W.0003.070129T0200Z-070131T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 346 PM HST SUN JAN 28 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET TONIGHT... THEN RISE TO 20 TO 25 FEET ON MONDAY. SURF ALONG WEST FACING SHORES WILL BE 9 TO 14 FEET TONIGHT...THEN RISE TO 15 TO 20 FEET ON MONDAY. $$ HIZ023-026-291500- /O.NEW.PHFO.SU.Y.0008.070129T0200Z-070131T1600Z/ KONA-KOHALA- 346 PM HST SUN JAN 28 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET MONDAY. $$ BURKE
9 follow-up statements
000 WHHW40 PHFO 290757 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 957 PM HST SUN JAN 28 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE LARGEST SWELLS ARE EXPECTED TO ARRIVE MONDAY NIGHT AND TUESDAY AND MAY BE LARGE ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. THE HIGH SURF ADVISORY AND HIGH SURF WARNING MAY NEED TO BE EXPANDED TO COVER ADDITIONAL AREAS AS THE LARGER SWELLS ARRIVE. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING SITUATION. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-292100- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 957 PM HST SUN JAN 28 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET TONIGHT... THEN RISE TO 20 TO 25 FEET ON MONDAY. SURF ALONG WEST FACING SHORES WILL BE 9 TO 14 FEET TONIGHT...THEN RISE TO 15 TO 20 FEET ON MONDAY. $$ HIZ024-292100- /O.EXA.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/ SOUTH BIG ISLAND- 957 PM HST SUN JAN 28 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET MONDAY. $$ HIZ023-026-292100- /O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/ KONA-KOHALA- 957 PM HST SUN JAN 28 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET MONDAY. $$ DONALDSON
000 WHHW40 PHFO 291742 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 742 AM HST MON JAN 29 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE LARGEST SWELLS...EXPECTED TONIGHT AND TUESDAY...MAY BE LARGE ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. THE POTENTIAL FOR WAVE RUN UP ALONG AFFECTED SHORES IS GREATEST TONIGHT...WITH A HIGH TIDE IN EXCESS OF TWO FEET AFTER MIDNIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING SITUATION. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-300645- /O.EXT.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 742 AM HST MON JAN 29 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG NORTH FACING SHORES WILL RISE TO 25 TO 35 FEET WITH HIGHER SETS ON THE OUTER REEFS TODAY AND BUILD FURTHER TO 35 TO 45 FEET WITH HIGHER SETS ON THE OUTER REEFS TONIGHT AND TUESDAY. SURF ALONG WEST FACING SHORES WILL RISE TO 15 TO 25 FEET TODAY AND BUILD FURTHER TO 20 TO 30 FEET TONIGHT AND TUESDAY. $$ HIZ025-300645- /O.EXB.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/ BIG ISLAND NORTH AND EAST- 742 AM HST MON JAN 29 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG WEST FACING SHORES WILL RISE TO 6 TO 8 FEET TODAY AND REMAIN ELEVATED THROUGH TUESDAY. $$ HIZ023-024-026-300645- /O.EXT.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/ KONA-SOUTH BIG ISLAND-KOHALA- 742 AM HST MON JAN 29 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG NORTH FACING SHORES WILL RISE TO 10 TO 15 FEET TODAY AND BUILD FURTHER TO 15 TO 20 FEET TONIGHT AND TUESDAY. $$
000 WHHW40 PHFO 300129 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST MON JAN 29 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THE SWELL WILL PEAK EARLY TUESDAY MORNING AND MAY BE LARGE ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. THE POTENTIAL FOR WAVE RUN UP ALONG AFFECTED SHORES IS GREATEST TONIGHT...WITH A HIGH TIDE IN EXCESS OF TWO FEET AFTER MIDNIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION ON THIS DEVELOPING SITUATION. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-301430- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 329 PM HST MON JAN 29 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG NORTH FACING SHORES WILL BE 20 TO 30 FEET THIS AFTERNOON AND 30 TO 40 FEET TONIGHT THROUGH TUESDAY. SURF ALONG WEST FACING SHORES WILL BE 10 TO 20 FEET THIS AFTERNOON AND 15 TO 25 FEET TONIGHT THROUGH TUESDAY. $$ HIZ023-024-026-301430- /O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/ KONA-SOUTH BIG ISLAND-KOHALA- 329 PM HST MON JAN 29 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG NORTH FACING SHORES WILL BE 6 TO 8 FEET THROUGH TUESDAY. $$ HIZ025-301430- /O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/ BIG ISLAND NORTH AND EAST- 329 PM HST MON JAN 29 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI WILL BE 10 TO 15 FEET THROUGH TUESDAY. $$ TANABE
000 WHHW40 PHFO 300552 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 752 PM HST MON JAN 29 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND THE BIG ISLAND AND FOR NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OF THE MAIN HAWAIIAN ISLANDS OVER THE NEXT FEW DAYS. THIS SWELL MAY BE LARGE ENOUGH TO CLOSE ROADS AND PRODUCE PROPERTY DAMAGE. THE POTENTIAL FOR WAVE RUN UP ALONG AFFECTED SHORES OF THE SMALLER HAWAIIAN ISLANDS IS GREATEST TONIGHT...WITH A HIGH TIDE IN EXCESS OF TWO FEET AFTER MIDNIGHT. ELSEWHERE...THE SURF ALONG PORTIONS OF THE WEST FACING SHORES OF THE BIG ISLAND WILL INCREASE RAPIDLY ON TUESDAY. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. HIZ023-024-026-301900- /O.UPG.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/ /O.EXA.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/ KONA-SOUTH BIG ISLAND-KOHALA- 752 PM HST MON JAN 29 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG WEST FACING SHORES WILL BE 6 TO 10 FEET TONIGHT...AND WILL RAPIDLY INCREASE TO HEIGHTS OF 10 TO 14 FEET TUESDAY. $$ HIZ001>003-006>008-012-013-019-020-301900- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 752 PM HST MON JAN 29 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG NORTH FACING SHORES WILL BE 30 TO 40 FEET THROUGH TUESDAY. SURF ALONG WEST FACING SHORES WILL BE 15 TO 25 FEET THROUGH TUESDAY. $$ HIZ025-301900- /O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T0200Z/ BIG ISLAND NORTH AND EAST- 752 PM HST MON JAN 29 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM HST TUESDAY... SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI WILL BE 10 TO 15 FEET THROUGH TUESDAY. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. $$ HOUSTON
000 WHHW40 PHFO 301400 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST TUE JAN 30 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...THE NORTH FACING SHORES OF MAUI...AND THE WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES OVER THE NEXT COUPLE OF DAYS. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-023-024-026-310300- /O.EXT.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-SOUTH BIG ISLAND- KOHALA- 400 AM HST TUE JAN 30 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BE 30 TO 40 FEET THROUGH TUESDAY. SURF ALONG WEST FACING SHORES WILL BE 15 TO 25 FEET THROUGH TUESDAY. $$ HIZ025-310300- /O.EXT.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/ BIG ISLAND NORTH AND EAST- 400 AM HST TUE JAN 30 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI WILL BE 10 TO 15 FEET THROUGH TUESDAY. $$ BURKE
000 WHHW40 PHFO 301700 AAA CFWHFO COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 700 AM HST TUE JAN 30 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...THE NORTH FACING SHORES OF MAUI...AND THE WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A STORM NORTHWEST OF THE ISLANDS HAS PRODUCED A LARGE SWELL THAT WILL AFFECT NORTH AND WEST FACING SHORES THROUGH WEDNESDAY. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-310600- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 700 AM HST TUE JAN 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BE 30 TO 40 FEET TODAY. SURF ALONG WEST FACING SHORES WILL BE 15 TO 25 FEET TODAY. $$ HIZ023-024-026-310600- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ KONA-SOUTH BIG ISLAND-KOHALA- 700 AM HST TUE JAN 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF WILL BE 10 TO 14 FEET TODAY. $$ HIZ025-310600- /O.CON.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/ BIG ISLAND NORTH AND EAST- 700 AM HST TUE JAN 30 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG THE BIG ISLAND COAST FROM UPOLU POINT TO CAPE KUMUKAHI WILL BE 10 TO 15 FEET TODAY. $$ TANABE
000 WHHW40 PHFO 310208 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 408 PM HST TUE JAN 30 2007 ...HIGH SURF ADVISORY CANCELED FOR NORTH FACING SHORES OF THE BIG ISLAND... ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...THE NORTH FACING SHORES OF MAUI...AND THE WEST FACING SHORES OF THE BIG ISLAND... .OVERVIEW...A LARGE NORTH SWELL WILL CONTINUE TO AFFECT NORTH AND WEST FACING SHORES THROUGH WEDNESDAY. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ025-310315- /O.CAN.PHFO.SU.Y.0008.000000T0000Z-070131T1600Z/ BIG ISLAND NORTH AND EAST- 408 PM HST TUE JAN 30 2007 ...HIGH SURF ADVISORY IS CANCELLED... SURF HAS SUBSIDED BELOW ADVISORY LEVELS. $$ HIZ001>003-006>008-012-013-019-020-311515- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 408 PM HST TUE JAN 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH FACING SHORES WILL BE 20 TO 30 FEET TONIGHT AND 12 TO 18 FEET WEDNESDAY. SURF ALONG WEST FACING SHORES WILL BE 10 TO 20 FEET TONIGHT AND 6 TO 12 FEET WEDNESDAY. $$ HIZ023-024-026-311515- /O.CON.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ KONA-SOUTH BIG ISLAND-KOHALA- 408 PM HST TUE JAN 30 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF WILL BE 6 TO 12 FEET TONIGHT AND 4 TO 8 FEET WEDNESDAY. $$
000 WHHW40 PHFO 311331 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST WED JAN 31 2007 ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI...AND FOR THE NORTH FACING SHORES OF MAUI... .OVERVIEW...A LARGE NORTH SWELL WILL CONTINUE TO AFFECT NORTH AND WEST FACING SHORES THROUGH WEDNESDAY NIGHT. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS SHOULD CONTINUE MAKING PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND POSSIBLE COASTAL FLOODING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-019-020-010245- /O.CAN.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ /O.NEW.PHFO.SU.Y.0009.070131T1331Z-070201T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 331 AM HST WED JAN 31 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... SURF ALONG NORTH FACING SHORES WILL BE 12 TO 18 FEET TODAY. SURF ALONG WEST FACING SHORES WILL BE 6 TO 12 FEET TODAY. $$ HIZ024-311445- /O.CAN.PHFO.SU.W.0003.000000T0000Z-070131T1600Z/ SOUTH BIG ISLAND- 331 AM HST WED JAN 31 2007 ...HIGH SURF WARNING IS CANCELLED... SURF HAS DIMINISHED ALONG THE AFFECTED SHORELINE. $$ HIZ023-026-010245- /O.EXT.PHFO.SU.W.0003.000000T0000Z-070201T1600Z/ KONA-KOHALA- 331 AM HST WED JAN 31 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... SURF WILL BE 6 TO 12 FEET TODAY. $$ BURKE
000 WHHW40 PHFO 312202 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1202 PM HST WED JAN 31 2007 ...HIGH SURF ADVISORY NOW IN EFFECT FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH THURSDAY AFTERNOON... ...HIGH SURF ADVISORY CONTINUES FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH THURSDAY AFTERNOON... ...HIGH SURF ADVISORY CONTINUES FOR NORTH FACING SHORES OF MAUI THROUGH THURSDAY AFTERNOON... .OVERVIEW...A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT NORTH AND WEST FACING SHORES THROUGH THURSDAY. BUOY OBSERVATIONS NORTHWEST OF KAUAI INDICATE A SLIGHT INCREASE IN THE SWELL HEIGHT. THIS WILL RESULT IN SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND OAHU RISING THIS AFTERNOON AND EVENING. SURF HEIGHTS SHOULD DECREASE LATE TONIGHT AND THURSDAY. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ023-026-011115- /O.CAN.PHFO.SU.W.0003.000000T0000Z-070201T1600Z/ /O.EXB.PHFO.SU.Y.0009.000000T0000Z-070202T0400Z/ KONA-KOHALA- 1202 PM HST WED JAN 31 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 5 TO 9 FEET TODAY AND DECREASE TO 4 TO 8 FEET THURSDAY. $$ HIZ001>003-006>008-012-013-019-020-011115- /O.EXT.PHFO.SU.Y.0009.000000T0000Z-070202T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1202 PM HST WED JAN 31 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... SURF ALONG NORTH FACING SHORES OF KAUAI AND OAHU WILL BE 15 TO 22 FEET TODAY AND DECREASE TO 10 TO 15 FEET THURSDAY. SURF WILL BE SLIGHTLY SMALLER FOR MOLOKAI AND MAUI. SURF ALONG WEST FACING SHORES OF KAUAI AND OAHU WILL BE 10 TO 15 FEET TODAY AND DECREASE TO 8 TO 12 FEET ON THURSDAY. SURF WILL BE SLIGHTLY SMALLER FOR MOLOKAI. $$ ANGLE/NASH
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 28, 10:00 AM HST, 5 hours 46 minutes earlier.
Area forecast discussion, Jan 28, 10:00 AM HST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN JAN 28 2007 .SYNOPSIS...EXPECT MODERATE TO STRONG KONA WINDS...UNSETTLED WEATHER AND LARGE SURF THIS WEEK. A WEAKENING FRONT WILL STALL NEAR THE CENTRAL ISLANDS THIS AFTERNOON. SKIES ARE CLEARING BEHIND THIS FRONT...SO MOST OF THE CLOUDS AND SHOWERS ASSOCIATED WITH THIS FRONT WILL BE OVER MAUI COUNTY TODAY. TWO MORE FRONTS WILL BRING ADDITIONAL SHOWERS PLUS LOCALLY STRONG KONA WINDS THROUGH THE WEEK. && .DISCUSSION...HAVE UPDATED THE FORECAST FOR THE SMALLER ISLANDS TO REFLECT THE CLEARING SKIES AND LACK OF SHOWER ACTIVITY BEHIND THE WEAKENING FRONT. THE FRONT IS NEAR MOLOKAI AT THE MOMENT...BUT IT IS EXPECTED TO REACH MAUI AND STALL LATER TODAY. STRONG WINDS CONTINUE OVER HALEAKALA AND THE SUMMITS OF MAUNA KEA AND MAUNA LOA THIS MORNING. THE WIND ADVISORY HAS BEEN EXTENDED THROUGH TONIGHT FOR THESE SUMMITS. WE WILL MONITOR CONDITIONS HERE IN CASE HIGH WIND WARNINGS NEED TO BE ISSUED. REGARDLESS...THE WINDS ARE EXPECTED TO REMAIN NEAR OR ABOVE THE WIND ADVISORY THRESHOLD FOR THE NEXT FEW DAYS. AS THE PREVIOUS FORECAST TEAM NOTED...THE GLOBAL MODELS CONTINUE TO INDICATE A LARGE AREA OF LOW PRESSURE LOCATED OVER THE CENTRAL NORTH PACIFIC OCEAN. THIS STRONG LOW HAS PUSHED THE FRONT DOWN OVER THE ISLANDS. AS A RESULT...THE SUBTROPICAL RIDGE HAS SHIFTED SOUTH OF THE HAWAIIAN ISLANDS...AND OUR PREVAILING WINDS WILL BE FROM THE SOUTHWEST MUCH OF THIS UPCOMING WORK WEEK. AS THE CURRENT FRONT STALLS AND DISSIPATES OVER MAUI COUNTY TONIGHT...A SECOND FRONT WILL APPROACH THE ISLANDS. RECENT GFS MODEL RUNS INDICATE THIS SECOND FRONT WILL APPROACH KAUAI MONDAY EVENING AND STALL. THEREFORE...IT IS NOT CLEAR HOW MUCH RAINFALL WILL OCCUR EAST OF KAUAI FROM THIS FRONT. A THIRD FRONT ARRIVING NEXT THURSDAY MAY BE STRONGER THAN THE OTHERS. REGARDLESS...STRONG SOUTHWEST WINDS AHEAD OF THIS FRONT MAY REQUIRE WIND ADVISORIES FOR LOWER ELEVATIONS OF SOME ISLANDS...IN ADDITION TO THE SUMMITS. HIGH WIND WARNINGS MAY BE NEEDED FOR SOME SUMMITS AS WELL. && .MARINE...THE MAIN ENERGY FROM THE NEW NORTHWEST SWELL HAS SHOWN UP AT BUOY 1 IN THE 800 AM HST READING. THE BUOY MEASUREMENTS OF SIGNIFICANT WAVE HEIGHT WERE RUNNING ABOUT 3 FEET BELOW THE WAVE WATCH III FORECAST UNTIL THAT TIME. ALSO...THE DOMINANT SWELL PERIOD IS RUNNING CLOSE TO 12 SECONDS. THIS MEANS THAT THE TRAVEL TIME OF THE SWELL TO THE ISLANDS WILL BE LONGER THAN MOST OF OUR RECENT NORTHWEST SWELLS...SINCE THE ENERGY FROM THESE RELATIVELY SHORT PERIOD SWELLS TRAVELS AT SLOWER SPEEDS. THEREFORE...EXPECT THE NEW NORTHWEST SWELL TO REACH KAUAI LATER TODAY. THIS SWELL WILL PRODUCE SURF ABOVE THE ADVISORY THRESHOLD ALONG NORTH AND WEST-FACING SHORES OF THE SMALLER ISLANDS WHEN IT FINALLY ARRIVES. AN EVEN LARGER WEST NORTHWEST SWELL WILL LIKELY INCREASE SURF HEIGHTS UP TO THE WARNING THRESHOLD BY MONDAY. THE SURF IS EXPECTED TO BECOME EVEN LARGER MONDAY NIGHT AND TUESDAY. SOUTHWEST WINDS WILL BE QUITE STRONG AT TIMES THROUGH THE WEEK. THE LARGE SWELLS AND STRONG WINDS WILL REQUIRE A SMALL CRAFT ADVISORY FOR MOST MARINE ZONES THIS WEEK. && .FIRE WEATHER...STRONG SOUTHWEST AND WEST WINDS AHEAD OF THE APPROACHING FRONT WILL CONTINUE ALONG THE SLOPES OF HALEAKALA. THIS FRONT MAY ALSO BRING SOME SHOWERS TO MAUI LATER TODAY. HOWEVER...NO SIGNIFICANT RAINFALL TOTALS ARE EXPECTED. THE STRONG WEST AND SOUTHWEST WINDS WILL CONTINUE THROUGH MID-WEEK. A STRONGER FRONT MAY BRING A BETTER CHANCE OF SIGNIFICANT RAINFALL NEXT FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH TONIGHT FOR NORTH AND WEST FACING SHORES OF NIIHAU-KAUAI-OAHU AND MOLOKAI...AND FOR NORTH FACING SHORES OF MAUI. WIND ADVISORY UNTIL 6 AM HST MONDAY FOR HALEAKALA SUMMIT AND BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL MIDNIGHT HST WEDNESDAY NIGHT FOR ALL HAWAIIAN WATERS...EXCEPT MAALAEA BAY. && HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:46 PM HST | High Surf Advisory | HFO | Hawaii | 48 hr |
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.